April 2018, 14(2): 731-742. doi: 10.3934/jimo.2017072

A stochastic newsvendor game with dynamic retail prices

School of Physical and Mathematical Sciences Division of Mathematical Sciences, Nanyang Technological University, 21 Nanyang Link Singapore 637371

* Corresponding author: Nicolas Privault

Received  November 2016 Revised  March 2017 Published  September 2017

Fund Project: This research was supported by Singapore MOE Tier 1 Grant MOE2015-T1-2-130 RG122/15

We extend stochastic newsvendor games with information lag by including dynamic retail prices, and we characterize their equilibria. We show that the equilibrium wholesale price is a nonincreasing function of the demand, while the retailer's output increases with demand until we recover the usual equilibrium. In particular, it is then optimal for retailer and wholesaler to have demand at least equal to some threshold level, beyond which the retailer's output tends to an upper bound which is absent in fixed retail price models. When demand is given by a delayed Ornstein-Uhlenbeck process and price is an affine function of output, we numerically compute the equilibrium output and we show that the lagged case can be seen as a smoothing of the no lag case.

Citation: Ido Polak, Nicolas Privault. A stochastic newsvendor game with dynamic retail prices. Journal of Industrial & Management Optimization, 2018, 14 (2) : 731-742. doi: 10.3934/jimo.2017072
References:
[1]

F. Baghery and B. Øksendal, A maximum principle for stochastic control with partial information, Stochastic Analysis and Applications, 25 (2007), 705-717. doi: 10.1080/07362990701283128.

[2]

B. ØksendalL. Sandal and J. Ubøe, Stochastic Stackelberg equilibria with applications to time-dependent newsvendor models, Journal of Economic Dynamics and Control, 37 (2013), 1284-1299. doi: 10.1016/j.jedc.2013.02.010.

[3]

B. Øksendal and A. Sulem, Forward-backward stochastic differential games and stochastic control under model uncertainty, Journal of Optimization Theory and Applications, 161 (2014), 22-55. doi: 10.1007/s10957-012-0166-7.

[4]

N. C. Petruzzi and M. Dada, Pricing and the newsvendor problem: A review with extensions, Operations Research, 47 (1999), 183-194. doi: 10.1287/opre.47.2.183.

[5]

I. Polak and N. Privault, Cournot games with limited demand: From multiple equilibria to stochastic equilibrium, preprint (2017), 25 pages.

[6]

Y. QinR. WangA. J. VakhariaY. Chen and M. H. Seref, The newsvendor problem: Review and directions for future research, European Journal of Operational Research, 213 (2011), 361-374. doi: 10.1016/j.ejor.2010.11.024.

show all references

References:
[1]

F. Baghery and B. Øksendal, A maximum principle for stochastic control with partial information, Stochastic Analysis and Applications, 25 (2007), 705-717. doi: 10.1080/07362990701283128.

[2]

B. ØksendalL. Sandal and J. Ubøe, Stochastic Stackelberg equilibria with applications to time-dependent newsvendor models, Journal of Economic Dynamics and Control, 37 (2013), 1284-1299. doi: 10.1016/j.jedc.2013.02.010.

[3]

B. Øksendal and A. Sulem, Forward-backward stochastic differential games and stochastic control under model uncertainty, Journal of Optimization Theory and Applications, 161 (2014), 22-55. doi: 10.1007/s10957-012-0166-7.

[4]

N. C. Petruzzi and M. Dada, Pricing and the newsvendor problem: A review with extensions, Operations Research, 47 (1999), 183-194. doi: 10.1287/opre.47.2.183.

[5]

I. Polak and N. Privault, Cournot games with limited demand: From multiple equilibria to stochastic equilibrium, preprint (2017), 25 pages.

[6]

Y. QinR. WangA. J. VakhariaY. Chen and M. H. Seref, The newsvendor problem: Review and directions for future research, European Journal of Operational Research, 213 (2011), 361-374. doi: 10.1016/j.ejor.2010.11.024.

Figure 1.  Retailer output $d \longmapsto q^*_t(d,w) = \psi_d (w)$ in (38) with $w=0.5$
Figure 2.  Wholesaler profit $w\longmapsto wq^*_t(d,w) = w \psi_d (w)$ with $d=0.2 < a/(4b)$
Figure 3.  Wholesaler profit $w\longmapsto wq^*_t(d,w) = w \psi_d (w)$ with $d=0.35>a/(4b)$
Figure 4.  Wholesaler vs retailer profits (46) and (47) as functions of $d_t$ with $\delta=0$
[1]

Jingzhen Liu, Ka-Fai Cedric Yiu. Optimal stochastic differential games with VaR constraints. Discrete & Continuous Dynamical Systems - B, 2013, 18 (7) : 1889-1907. doi: 10.3934/dcdsb.2013.18.1889

[2]

Lin Xu, Rongming Wang, Dingjun Yao. Optimal stochastic investment games under Markov regime switching market. Journal of Industrial & Management Optimization, 2014, 10 (3) : 795-815. doi: 10.3934/jimo.2014.10.795

[3]

Piernicola Bettiol. State constrained $L^\infty$ optimal control problems interpreted as differential games. Discrete & Continuous Dynamical Systems - A, 2015, 35 (9) : 3989-4017. doi: 10.3934/dcds.2015.35.3989

[4]

Alejandra Fonseca-Morales, Onésimo Hernández-Lerma. A note on differential games with Pareto-optimal NASH equilibria: Deterministic and stochastic models. Journal of Dynamics & Games, 2017, 4 (3) : 195-203. doi: 10.3934/jdg.2017012

[5]

Xiangxiang Huang, Xianping Guo, Jianping Peng. A probability criterion for zero-sum stochastic games. Journal of Dynamics & Games, 2017, 4 (4) : 369-383. doi: 10.3934/jdg.2017020

[6]

Alain Bensoussan, Jens Frehse, Christine Grün. Stochastic differential games with a varying number of players. Communications on Pure & Applied Analysis, 2014, 13 (5) : 1719-1736. doi: 10.3934/cpaa.2014.13.1719

[7]

Jiaquan Zhan, Fanyong Meng. Cores and optimal fuzzy communication structures of fuzzy games. Discrete & Continuous Dynamical Systems - S, 2019, 12 (4&5) : 1187-1198. doi: 10.3934/dcdss.2019082

[8]

N. U. Ahmed. Existence of optimal output feedback control law for a class of uncertain infinite dimensional stochastic systems: A direct approach. Evolution Equations & Control Theory, 2012, 1 (2) : 235-250. doi: 10.3934/eect.2012.1.235

[9]

Jingtao Shi, Juanjuan Xu, Huanshui Zhang. Stochastic recursive optimal control problem with time delay and applications. Mathematical Control & Related Fields, 2015, 5 (4) : 859-888. doi: 10.3934/mcrf.2015.5.859

[10]

Yuwei Shen, Jinxing Xie, Tingting Li. The risk-averse newsvendor game with competition on demand. Journal of Industrial & Management Optimization, 2016, 12 (3) : 931-947. doi: 10.3934/jimo.2016.12.931

[11]

Reza Lotfi, Gerhard-Wilhelm Weber, S. Mehdi Sajadifar, Nooshin Mardani. Interdependent demand in the two-period newsvendor problem. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-24. doi: 10.3934/jimo.2018143

[12]

Sylvain Sorin, Guillaume Vigeral. Reversibility and oscillations in zero-sum discounted stochastic games. Journal of Dynamics & Games, 2015, 2 (1) : 103-115. doi: 10.3934/jdg.2015.2.103

[13]

Beatris Adriana Escobedo-Trujillo, José Daniel López-Barrientos. Nonzero-sum stochastic differential games with additive structure and average payoffs. Journal of Dynamics & Games, 2014, 1 (4) : 555-578. doi: 10.3934/jdg.2014.1.555

[14]

Beatris Adriana Escobedo-Trujillo, Alejandro Alaffita-Hernández, Raquiel López-Martínez. Constrained stochastic differential games with additive structure: Average and discount payoffs. Journal of Dynamics & Games, 2018, 5 (2) : 109-141. doi: 10.3934/jdg.2018008

[15]

Alain Bensoussan, Jens Frehse, Jens Vogelgesang. Systems of Bellman equations to stochastic differential games with non-compact coupling. Discrete & Continuous Dynamical Systems - A, 2010, 27 (4) : 1375-1389. doi: 10.3934/dcds.2010.27.1375

[16]

Beatris A. Escobedo-Trujillo. Discount-sensitive equilibria in zero-sum stochastic differential games. Journal of Dynamics & Games, 2016, 3 (1) : 25-50. doi: 10.3934/jdg.2016002

[17]

Qingmeng Wei, Zhiyong Yu. Time-inconsistent recursive zero-sum stochastic differential games. Mathematical Control & Related Fields, 2018, 8 (3&4) : 1051-1079. doi: 10.3934/mcrf.2018045

[18]

Alan Beggs. Learning in monotone bayesian games. Journal of Dynamics & Games, 2015, 2 (2) : 117-140. doi: 10.3934/jdg.2015.2.117

[19]

Konstantin Avrachenkov, Giovanni Neglia, Vikas Vikram Singh. Network formation games with teams. Journal of Dynamics & Games, 2016, 3 (4) : 303-318. doi: 10.3934/jdg.2016016

[20]

Hassan Najafi Alishah, Pedro Duarte. Hamiltonian evolutionary games. Journal of Dynamics & Games, 2015, 2 (1) : 33-49. doi: 10.3934/jdg.2015.2.33

2017 Impact Factor: 0.994

Metrics

  • PDF downloads (85)
  • HTML views (472)
  • Cited by (0)

Other articles
by authors

[Back to Top]